Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Feb 28, 2025, 1:42 AM PST for Orange County, San Diego County, California. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 1:42 AM PST (09:42 UTC)
- Expired
- Feb 28, 2025, 10:00 PM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4581 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WHUS46 KSGX 280942 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 142 AM PST Fri Feb 28 2025 CAZ043-552-282200- /O.NEW.KSGX.BH.S.0002.250228T0942Z-250301T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 142 AM PST Fri Feb 28 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 4 to 7 feet with local sets to 8 feet, and dangerous rip currents. Highest surf will be in southern San DIego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Surf will lower slightly Saturday but then increase again with hazardous swimming conditions likely Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
2 follow-up statements
914 WHUS46 KSGX 282145 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 145 PM PST Fri Feb 28 2025 CAZ043-552-010600- /O.CON.KSGX.BH.S.0002.000000T0000Z-250301T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 145 PM PST Fri Feb 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Elevated surf of 4 to 7 feet with local sets to 8 feet, and dangerous rip currents. Highest surf will be in southern San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Surf will lower slightly Saturday but then increase again Sunday, with hazardous swimming conditions likely Sunday and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
765 WHUS46 KSGX 010613 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1013 PM PST Fri Feb 28 2025 CAZ043-552-010715- /O.EXP.KSGX.BH.S.0002.000000T0000Z-250301T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1013 PM PST Fri Feb 28 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Surf and rip currents will continue to gradually lower through Saturday, though more elevated surf will occur Sunday. $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 27, 8:09 PM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 27, 8:09 PM PST, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service San Diego CA 809 PM PST Thu Feb 27 2025 .SYNOPSIS... Easterly Santa Ana winds will weaken through the night. Low clouds and fog will likely return to the immediate coast this evening, spreading several miles inland tonight as winds turn onshore. Cloudier and much cooler weather is expected by the weekend into at least the middle of next week, with periods of stronger and gusty southwest to west winds for the mountains and deserts. There is a chance for mainly light showers for late Friday night into Saturday. There will be additional chances for precipitation for late Sunday into Monday and again around Wednesday or Thursday of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Evening Update... Offshore winds are slowly becoming more localized this evening with gusts over 30 MPH still being reported. These winds will continue to weaken overnight. HREF probabilities for low clouds increase after midnight tonight, though foggy conditions will mainly stay across higher coastal terrain. High clouds continue to move into the region as the area of low pressure off the coast moves closer to the region, bringing a slight chance of light precipitation. As stated below, much cooler weather will enter the area with 70s and 80s confined to only desert locations by Saturday. The forecast remains on track for a continued cooler and breezier outlook next week. We continue to watch for precip chances next week, with the best chance by later in the week around Thursday. .Previous Discussion (134 PM Thursday)... A low pressure system currently about off the coast will move inland over SoCal through Saturday. It will bring a return of onshore flow on Friday along with lower temperatures and increasing marine layer low clouds spreading inland. The cooling trend will continue into Saturday with high temperatures in some desert areas still around 5 degrees above average. For the coast, valleys and mountain areas below 6000 feet, temps will be a few to around 5 degrees below average, with high temperatures for the coast and valleys mostly in the 60s. This low pressure system will also bring a chance for mainly light showers for late Friday night into Saturday afternoon from the coast to the mountains, and the the snow level could be as low as 5500 to 6000 feet early Saturday. A second low pressure system moving into SoCal from the northwest early Sunday and moving slowly inland through Monday could bring additional precipitation to southern California along with gusty southwest to west winds for the mountains and deserts. This system could also bring a chance for tstms but at this time, the probability is between 10 and 15 percent from Sunday evening to Monday evening. A third system could arrive into California some time around Wednesday. There remain model differences which could affect both timing as well as precipitation amounts. With each system, there is a fairly even distribution among ensemble members, from little or no precipitation to the somewhat wetter amounts with the wetter end a little greater with each system. For the typically wetter locations on the coastal slopes of the mountains, National Blend of Models shows chances for one inch or more of rainfall now around 20 percent for late Sunday into Monday and around 60 percent for next Wednesday. && .AVIATION... 280300Z...Coast...High clouds AOA 20,000 ft MSL and unrestricted VIS expected through late this evening. Areas of low clouds and fog should gradually redevelop after 09-10Z, spreading along the immediate coast through Friday morning but remaining patchier than this morning. 30-40% chance for impacts at KSAN as early as 10Z, KCRQ 11Z, and KSNA 12-13Z. Bases 300-600 ft MSL with VIS 2-5 SM expected initially, but bases and VIS will rise slightly by Friday morning. Low clouds scatter out 15-18Z Friday, but SCT-BKN clouds 2500-4000 ft MSL will start to spread eastwards into the region after about 20Z Fri ahead of a weak weather system. Clouds will begin to go predominantly BKN-OVC near the beaches by around 02-03Z tomorrow evening, with bases around 1200-1500 ft MSL. These will continue to rise slowly to around 1500-2000 ft MSL going into the early morning hours on Saturday. Valleys/Mountains/Deserts...High clouds AOA 20,000 ft MSL and unrestricted VIS are expected tonight and tomorrow. For the inland valleys, clouds will continue to fill back in tomorrow evening after 04Z, and extend further eastward with bases around 2000-3000 ft MSL into early Saturday morning. && .MARINE... Onshore winds will increase and seas build Sunday, and elevated seas and winds will continue through late Monday. These winds and seas could generate hazardous boating conditions. && .BEACHES... A series of west-northwest swells with a long period will bring surf of 4-7 feet Friday, then again Sunday, maintaining elevated surf and a high risk of rip currents through Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...APR PUBLIC...PG AVIATION/MARINE...Stewey
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:44 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 71 hr |
| Feb 28, 12:51 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 3 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.